Alert archive / Minnesota / Flash Flood Warnings in 1998
Flash Flood Warning 10, NWS Grand Forks, ND
NWS Grand Forks, ND issued this flash flood warning at Jun 26, 1998, 9:21 PM CDT for Becker County, Otter Tail County, Minnesota. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 1998, 9:21 PM CDT (02:21 UTC)
- Expired
- Jun 26, 1998, 11:20 PM CDT
- In force
- 119 min
- Issued by
- NWS Grand Forks, ND
- Area
- Whole counties
Counties Becker County, MN, Otter Tail County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 156 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.4 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1872 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 469 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 26.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFAR 270222 FFWFAR MNC005-111-270420- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 921 PM CDT FRI JUN 26 1998 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * FLASH FLOOD WARNING FOR... BECKER COUNTY IN WEST CENTRAL MINNESOTA OTTER TAIL COUNTY IN WEST CENTRAL MINNESOTA * UNTIL 1120 PM CDT * AT 920 PM...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ACROSS EASTERN BECKER AND EASTERN OTTER TAIL COUNTIES. BEHIND THE STORMS...HEAVY RAIN EXTENDED INTO EXTREME SOUTHEAST NORTH DAKOTA. THE STORMS WERE MOVING TO THE NORTHEAST AT 20 MPH. * BECKER COUNTY SHERIFF REPORTS THAT SECTIONS OF HIGHWAY 10 WEST OF DETROIT LAKES WAS UNDEWATER. FROM 1 TO 2 INCHES OF RAIN HAS ALREADY FALLEN WITH UP TO 2 INCHES OF ADDITIONAL RAINFALL EXPECTED BY 1030 PM. MANY ROADS WILL BECOME FLOODED WITH THE POSSIBILITY OF SOME ROADS WASHING OUT. IN ADDITION...SMALLER CREEKS AND STREAMS COULD FLOW OUT OF THEIR BANKS FROM THE HEAVY RAIN. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO WATER OF UNKNOWN DEPTH. ONE OR TWO FEET OF WATER WILL FLOAT MOST CARS DOWNSTREAM. SCHUMACHER &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 8:54 PM CDT, 27 minutes earlier.
Area forecast discussion, Jun 26, 8:54 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 854 PM CDT FRI JUN 26 1998 SEVERE WEATHER. NO TIME FOR DISCUSSION. GSF
In the hours before
Local storm report, Jun 26, 6:45 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS
645 PM CDT FRI JUN 26 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM ENGLEVALE 2SW ND STRONG WINDS BLOWING
06/26/98 RANSOM 55 GAL DRUMS AROUND
DAMAGED HOUSE
0500 PM ENGLEVALE 2SW ND WIND DMG 8-10 INCH TREE
06/26/98 RANSOM LIMBS BROKEN
0500 PM ELLIOT ND WIND DMG TREES DOWN
06/26/98 RANSOM
0600 PM MCLEOD ND WIND DMG TREES DOWN
06/26/98 RANSOM EST 60+ WINDS PCPN 2.54
IN 45 MIN FLOODED BASEMENTSLocal storm report, Jun 26, 6:45 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS
645 PM CDT FRI JUN 26 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM ENGLEVALE 2SW ND STRONG WINDS BLOWING
06/26/98 RANSOM 55 GAL DRUMS AROUND
DAMAGED HOUSE
0500 PM ENGLEVALE 2SW ND WIND DMG 8-10 INCH TREE
06/26/98 RANSOM LIMBS BROKEN
0500 PM ELLIOT ND WIND DMG TREES DOWN
06/26/98 RANSOM
0600 PM MCLEOD ND WIND DMG TREES DOWN
06/26/98 RANSOM EST 60+ WINDS PCPN 2.54
IN 45 MIN FLOODED BASEMENTSSpecial weather statement, Jun 26, 7:17 PM CDT, 2 hours 4 minutes before
NDZ006-007-014-015-024-270215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 717 PM CDT FRI JUN 26 1998 ...VERY STRONG WINDS IN THE DEVILA LAKE AREA... AT 655 PM CDT THE AUTOMATIC WEATHER STATION AT THE DEVILS LAKE AIRPORT REPORTED A SOUTH WIND WITH GUSTS TO 64 MPH. THIS IS NOT DIRECTLY ASSOCIATED WITH A SEVERE THUNDERSTORM BUT IS DUE TO THE RAPID PRESSURE CHANGES CAUSED BY THE STRONG THUNDERSTORM COMPLEX MOVING ACROSS SOUTHEAST NORTH DAKOTA. RESIDENTS OF THE MADDOCK... LEEDS ... DEVILS LAKE...CANDO...AND MUNICH AREAS CAN EXPECT WIND GUSTS TO 65 MPH THROUGH THE EVENING. THIS MAY CAUSE DAMAGE AND RESIDENTS SHOULD SEEK SHELTER IN A PERMANENT STRUCTURE. EWENS
Special weather statement, Jun 26, 7:17 PM CDT, 2 hours 4 minutes before
NDZ006-007-014-015-024-270215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 717 PM CDT FRI JUN 26 1998 ...VERY STRONG WINDS IN THE DEVILA LAKE AREA... AT 655 PM CDT THE AUTOMATIC WEATHER STATION AT THE DEVILS LAKE AIRPORT REPORTED A SOUTH WIND WITH GUSTS TO 64 MPH. THIS IS NOT DIRECTLY ASSOCIATED WITH A SEVERE THUNDERSTORM BUT IS DUE TO THE RAPID PRESSURE CHANGES CAUSED BY THE STRONG THUNDERSTORM COMPLEX MOVING ACROSS SOUTHEAST NORTH DAKOTA. RESIDENTS OF THE MADDOCK... LEEDS ... DEVILS LAKE...CANDO...AND MUNICH AREAS CAN EXPECT WIND GUSTS TO 65 MPH THROUGH THE EVENING. THIS MAY CAUSE DAMAGE AND RESIDENTS SHOULD SEEK SHELTER IN A PERMANENT STRUCTURE. EWENS
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:30 PM CDT | Flash Flood Warning | FGF | Clay, Wilkin | 2 hr |
| Jun 26, 8:14 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Otter Tail | 46 min |
| Jun 26, 8:58 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Otter Tail | 47 min |
| Jun 27, 5:20 PM CDT | Severe Thunderstorm Warning | FGF | Kittson | 30 min |
| Jun 27, 5:50 PM CDT | Severe Thunderstorm Warning | FGF | Marshall, Roseau | 35 min |
| Jun 27, 6:24 PM CDT | Severe Thunderstorm Warning | FGF | Roseau | 36 min |
| Jun 27, 6:55 PM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 30 min |
Nearby
Flash Flood Warnings in Minnesota, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.